MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640HX0204
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.Initial reporter information such as the name, phone and email address are unknown.[conclusion]: the healthcare professional reported that during the procedure, when the orbit galaxy helical xtrasoft 2mm x 4cm coil (640hx0204 / 17745226) was taken out of the package, a kink was noted on the delivery wire.Another coil was used to complete the procedure.It was confirmed that there was no damage noted on the packaging; the integrity of the seal on the pouch was not compromised.The reported issue did not cause any procedural delay.There was no report of any patient consequence or adverse event.The product was returned for evaluation.The investigation finding is documented below.A non-sterile orbit galaxy helical xtrasoft 2mm x 4cm coil was received contained in a pouch.The hypotube was observed to be kinked at 48 cm and 72 cm from the proximal end.The coil introducer was unzipped and without any damage.The support coil and the gripper are still inside the introducer were inspected; residues of dry blood were observed on the gripper.Under microscopic inspection, the embolic coil was observed to be in a stretched condition.A review of the of the manufacturing documentation associated with lot 17745226 documented that one (1) unit was rejected due to the defect of delivery tube kinked / bent.The device history record (dhr) review confirmed that all rejected units were properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.The reported issue of a kinked delivery wire was confirmed.The hypotube were noted to have kinked at 48 cm and 72 cm from the proximal end.A factor that could have contributed to the kinked hypotube is excessive force, however, the exact cause cannot be conclusively determined.The issue was reported to have as an observation when the device was taken out of the package but based on the residues of dry blood noted on the gripper, the device was used and might have happened during the procedure.The embolic coil was also in a stretched condition, which indicates that the device was used, and procedural factors and handling process may have contributed to the reported issue in the complaint.With the limited information available and the device was returned and analyzed.The finding confirmed the reported issue in the complaint.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.In addition, devices undergo 100% in-process inspection for damages to the delivery wire and embolic coil.Thus, it is not likely that the orbit galaxy helical xtrasoft 2mm x 4cm coil left the manufacturing facility with damage to the delivery wire and with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, when the orbit galaxy helical xtrasoft 2mm x 4cm coil (640hx0204 / 17745226) was taken out of the package, a kink was noted on the delivery wire.Another coil was used to complete the procedure.It was confirmed that there was no damage noted on the packaging; the integrity of the seal on the pouch was not compromised.The reported issue did not cause any procedural delay.There was no report of any patient consequence or adverse event.The product is available to be returned for analysis.

Brand Name
OG HELICAL XTRSOFT COIL 2X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8043951
Report Number1226348-2018-00764
Device Sequence Number19158070
Product Code KRD
UDI-Device Identifier10886704030713
UDI-Public10886704030713
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number640HX0204
Device Lot Number17745226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2018
Initial Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1